U.S. doctors online nowAsk doctors free
Fort Lauderdale, FL
A 76-year-old female asked:

i take xanex twice a day and would like to a wran off it?

3 doctor answers4 doctors weighed in
Dr. Robert Killian
General Practice 28 years experience
Xanax (alprazolam) addiction: I am proud of you for making this choice. This drug is so addictive. But, to come off of it may take some effort. A slow taper is possible. But, with the help of a trusted health care advisor. Going to a treatment facility and getting detoxed medically is another option. But, you can live your life free of these benzodiazepine drugs. You will feel better over all.
Dr. Pamela Pappas
Psychiatry 42 years experience
Talk with your doc: Xanax (alprazolam) can be a difficult medication to wean from, depending on how long you've been using it. Please discuss this with your own physician, who can help you with a gradual plan. Also, you need to talk with your doctor about the condition for which xanax (alprazolam) was prescribed in the first place -- to make sure symptoms don't recur. If you were having anxiety, there are other ways to treat this.
Dr. Alan Ali
Dr. Alan Ali answered
Psychiatry 32 years experience
Xanax (alprazolam): Depends on the daily dose and how long you've been on it, slow gradual tapering is very possible. Need to discuss with your prescribing doctor the plan to do so, so as to avoid withdrawal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Similar questions

Reno, NV
A 30-year-old male asked:

I am taking 6-7 mg of xanex a day how should I taper off?

2 doctor answers3 doctors weighed in
Dr. Ihab Ibrahim
Pain Management 29 years experience
Discuss with DR.: That isn't easy to answer in this setting. If you could speak to why you are on it, for how long you have used this medicine, and what has changed since you started taking them? Speaking to doc who gave you medicine in the first thing i would do.
A 58-year-old female asked:

On zanax 7 years. Tappered myself from 1mg 3x's a day down to 2 a day. Doctor will not help me taper lower. I want off this med. Help please.

2 doctor answers6 doctors weighed in
Dr. John Munshower
Family Medicine 30 years experience
Xanax (alprazolam): As you know, Xanax (alprazolam) is a medication most commonly used for anxiety. As the patient, assuming "of sound mind and body," you do not have to take the medication and can wean yourself off of it. My concern is why your treating Doctor does not want you to go off it and/or will not help you to go off of it. Discuss this with him/her and reinforce your desire to be off of it. Best wishes.
Parkersburg, WV
A 48-year-old female asked:

Been on 1mg xanex for 23 years 3 a day. Dr. tapering me off with 0.5 mg in only 30 days, is this dangerous and how do i cope. I'm panicking, plz help.

1 doctor answer2 doctors weighed in
Dr. Patricia Foster
Psychiatry 44 years experience
Why the taper?: You've been on Xanax (alprazolam) 3mg /day for 23 years and now are being tapered to 0.5mg in 30 days? Why the taper if you've done well, not been needing an increased dose for same effect. As long as you've not been abusing the med or otherwise have a substance abuse problem, review with doc. Ask what is the plan. There are alternate meds; but first clarify why the taper. I hope this helps.

Related questions

A 37-year-old member asked:
1 doctor answer2 doctors weighed in
A 48-year-old member asked:
1 doctor answer1 doctor weighed in
A 26-year-old female asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 3, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.